Alert archive / New Mexico / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 49, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 4, 2019, 3:55 PM MDT for Doña Ana County, Otero County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2019, 3:55 PM MDT (21:55 UTC)
- Expired
- Jun 4, 2019, 4:45 PM MDT
- In force
- 50 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Doña Ana County, NM, Otero County, NM
The radar
The El Paso radar (KEPZ), 37 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:11 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -318 J/kg
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092 WUUS54 KEPZ 042155 SVREPZ NMC013-035-042245- /O.NEW.KEPZ.SV.W.0049.190604T2155Z-190604T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service El Paso TX 355 PM MDT Tue Jun 4 2019 The National Weather Service in El Paso has issued a * Severe Thunderstorm Warning for... Western Otero County in south central New Mexico... Southern Dona Ana County in south central New Mexico... * Until 445 PM MDT. * At 354 PM MDT, severe thunderstorms were located along a line extending from 4 miles northwest of Chaparral to 5 miles west of Afton, moving northeast at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Chaparral, Las Cruces, Anthony, Vado, NMSU Main Campus, Afton, Anthony Gap, Berino, Mesilla, San Miguel, Mesquite, Chamberino, Fairacres, Talavera, La Mesa, Afton Generating Plant, High Valley, San Pablo, Picacho and Corralitos. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Wind damage with these storms will occur before any rain or lightning. Do not wait for the sound of thunder before taking cover. SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. && LAT...LON 3235 10637 3234 10707 3198 10721 3201 10638 TIME...MOT...LOC 2154Z 206DEG 21KT 3209 10649 3208 10704 HAIL...0.75IN WIND...60MPH $$ CRESPO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:13 PM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 4, 1:13 PM MDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 113 PM MDT Tue Jun 4 2019 .SYNOPSIS... Moisture at the surface will combine with an upper level storm system to give us a chance for strong to severe thunderstorms again today. The main threat for severe weather will be to the east of the Continental Divide. A few storms today may produce large hail and strong outflow winds. After today we will begin to dry out, with cooler temperatures on Wednesday, and then warm and dry through Saturday. For Sunday through Tuesday, we will continue to see warm temperatures with a slight chance && .DISCUSSION... Rinse and repeat, that is the mantra for today as we continue in our very slowly changing weather pattern. Currently an upper level low is very slowly making its way across southern Arizona, while at the surface we again have had a decent amount of moisture push almost to the New Mexico/Arizona. So conditions are similar to yesterday, so we will again see another round of strong to severe thunderstorms this afternoon and early evening. Like yesterday the main threats will be strong outflow winds and large hail. It looks like the storms will move from west to east and should be east of our area by 9 PM. Later this evening into tonight we could see some isolated showers and thunderstorms, but the threat of severe storms will have diminished. On Wednesday the upper level low will get going and be centered over central New Mexico. That will sweep some westerly winds across the area and that will move most of the lowland moisture out of the area and begin to dry us out. Further north, in the mountains, there will still be some residual moisture and with the upper low not to far away we will continue to see a slight chance for afternoon and evening thunderstorms, but should they not be too strong. For the end of the week into Saturday we will see a weak upper level ridge build across the area from the west. This will continue to keep us dry and warm our temperatures a few degrees above average. Some lowland locations will be flirting with the triple digit mark. Then on Sunday we will see a stronger upper level ridge develop to our south. There is still some indication that the upper level ridge will be able to bring some moisture up from the south. Then on Monday the GFS indicates that moisture will try and push in from the east to give most areas east of the Continental Divide a chance for rain on both Monday and Tuesday. && .AVIATION...Valid 05/00Z-06/00Z... P6SM SCT-BKN080-100 BKN150-200 with scattered to numerous 1-3SM TSRA BKN040-060 mainly before 03Z. Isolated storms may linger over area mountains through the night and the afternoon. Skies will gradually become SCT-BKN100-120 by 06Z and then FEW-SCT100-120 SCT250 by 12Z. && .FIRE WEATHER... Upper low that has brought active weather to the area the last few days will finally be lifting out over the next 24 hours, but not before another active late afternoon and evening today. Some storms may produce heavy rain, hail and strong winds before pushing east of the area. Temperatures will cool down about 5 degrees for Wednesday, but then as upper ridge builds over the region, temps will warm to 5 degrees above normal with some areas approaching the century mark by the weekend. Winds will be occasionally breezy but should remain below critical speeds. Some moisture may start to return early next week with a return to a daily chance for showers and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... El Paso 65 87 67 95 / 40 0 0 0 Sierra Blanca 59 80 60 89 / 60 20 0 0 Las Cruces 58 84 61 92 / 40 0 0 0 Alamogordo 60 85 60 92 / 50 20 0 0 Cloudcroft 45 61 45 68 / 60 30 10 0 Truth or Consequences 60 84 61 92 / 40 20 0 0 Silver City 54 77 57 85 / 30 30 0 0 Deming 57 86 60 94 / 30 0 0 0 Lordsburg 56 84 59 92 / 20 0 0 0 West El Paso Metro 65 87 67 95 / 40 0 0 0 Dell City 60 86 61 94 / 60 20 0 0 Fort Hancock 64 89 65 97 / 60 0 0 0 Loma Linda 63 81 64 89 / 50 0 0 0 Fabens 65 88 66 96 / 40 0 0 0 Santa Teresa 60 86 62 94 / 40 0 0 0 White Sands HQ 66 85 67 92 / 40 0 0 0 Jornada Range 57 84 58 92 / 40 0 0 0 Hatch 57 87 60 94 / 40 0 0 0 Columbus 62 87 64 94 / 30 0 0 0 Orogrande 62 84 62 92 / 40 0 0 0 Mayhill 50 71 50 78 / 60 30 10 0 Mescalero 49 71 49 79 / 60 30 10 0 Timberon 47 69 47 76 / 60 30 10 0 Winston 47 77 49 85 / 40 30 0 0 Hillsboro 56 83 58 90 / 40 30 0 0 Spaceport 55 84 57 91 / 40 20 0 0 Lake Roberts 48 78 50 86 / 30 30 0 0 Hurley 52 80 55 88 / 30 10 0 0 Cliff 46 85 49 93 / 20 20 0 0 Mule Creek 52 80 56 87 / 20 20 0 0 Faywood 55 81 58 89 / 30 20 0 0 Animas 55 86 58 94 / 20 0 0 0 Hachita 54 84 57 93 / 20 0 0 0 Antelope Wells 56 84 59 92 / 20 0 0 0 Cloverdale 55 79 58 86 / 10 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && Brice/Grzywacz
Hazardous weather outlook, Jun 4, 11:33 AM MDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1133 AM MDT Tue Jun 4 2019 NMZ407-409>417-TXZ418>424-051745- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1133 AM MDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Our weather pattern has changed little in the last 24 hours, so we will again see a threat for strong to severe thunderstorms this late afternoon into the evening. Main threats will be large hail (greater than an inch) and strong winds of 50+ mph. Best chances for severe weather will be east of the Rio Grande, but I can't rule out strong storm west of the river either. The threat of severe weather will move out of the area by 9 PM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday We will be dryer and a little cooler on Wednesday with just a slight chance for thunderstorms in area mountains. For the end of the week into Saturday we will be warm and dry. For Sunday and Monday we will see a slight chance for rain east of the Rio Grande. .SPOTTER INFORMATION STATEMENT... Spotters may be required to report large hail sizes and wind gusts to the office via our 800 spotter number or via Twitter using our office name @NWSElPaso NMZ401>406-408-051745- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Eastern Black Range Foothills- 1133 AM MDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of southwest New Mexico. .DAY ONE...This Afternoon and Tonight Slight chance of showers and thunderstorms ending near sunset. .DAYS TWO THROUGH SEVEN...Wednesday through Monday We will be dryer and a little cooler on Wednesday with just a slight chance for thunderstorms in area mountains. For the end of the week into Saturday we will be warm and dry. For Sunday and Monday we will see a slight chance for rain east of the Rio Grande. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 4, 12:47 PM MDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1247 PM MDT TUE JUN 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL 1 W SIXTEEN SPRINGS 32.99N 105.56W
06/04/2019 E1.00 INCH OTERO NM TRAINED SPOTTER
&&
EVENT NUMBER EPZ1900231
EDSpecial weather statement, Jun 4, 3:07 PM MDT, 48 minutes before
Special Weather Statement National Weather Service El Paso TX 307 PM MDT Tue Jun 4 2019 NMZ410-411-042145- Northern Dona Ana County NM- Southern Dona Ana County/Mesilla Valley NM- 307 PM MDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DONA ANA COUNTY UNTIL 345 PM MDT... At 306 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles northwest of Fairacres, moving northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Leasburg, Las Cruces, Radium Springs, Dona Ana, Fairacres, East Mesa, Picacho, Portions of Jornada Experimental Range, Hill, Northeast Las Cruces, Corralitos, Fort Selden State Historic Site, Leasburg Dam State Park, portions of Interstate 10 west of Las Cruces and Interstate 25 north of Las Cruces. LAT...LON 3222 10696 3235 10706 3261 10683 3238 10661 TIME...MOT...LOC 2106Z 230DEG 11KT 3236 10692 CRESPO
Local storm report, Jun 4, 3:17 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
317 PM MDT TUE JUN 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL SOCORRO 31.64N 106.27W
06/04/2019 E1.00 INCH EL PASO TX SOCIAL MEDIA
&&
EVENT NUMBER EPZ1900232
BRICELocal storm report, Jun 4, 3:32 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
332 PM MDT TUE JUN 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 1 SE DOÑA ANA 32.38N 106.80W
06/04/2019 E0.88 INCH DONA ANA NM TRAINED SPOTTER
&&
EVENT NUMBER EPZ1900233
BRICELocal storm report, Jun 4, 3:35 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
335 PM MDT TUE JUN 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST KELP 31.81N 106.38W
06/04/2019 M63 MPH EL PASO TX ASOS
&&
EVENT NUMBER EPZ1900234
JKPLocal storm report, Jun 4, 3:39 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
339 PM MDT TUE JUN 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL FABENS 31.51N 106.16W
06/04/2019 E1.00 INCH EL PASO TX TRAINED SPOTTER
&&
EVENT NUMBER EPZ1900235
BRICEThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:01 PM MDT | Special Weather Statement | EPZ | 44 min | |
| Jun 4, 11:56 AM MDT | Special Weather Statement | EPZ | Otero | 49 min |
| Jun 4, 12:02 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 43 min |
| Jun 4, 12:19 PM MDT | Special Weather Statement | EPZ | 41 min | |
| Jun 4, 12:39 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 51 min |
| Jun 4, 3:07 PM MDT | Special Weather Statement | EPZ | Doña Ana | 38 min |
| Jun 4, 3:11 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 49 min |
| Jun 4, 3:23 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 52 min |
| Jun 4, 3:25 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 50 min |
| Jun 4, 3:39 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 36 min |
| Jun 4, 3:44 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 46 min |
| Jun 4, 4:03 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 42 min |
| Jun 4, 4:14 PM MDT | Special Weather Statement | EPZ | Doña Ana | 46 min |
| Jun 4, 4:31 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jun 4, 4:38 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 52 min |
| Jun 4, 4:44 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 19 min |
| Jun 4, 4:57 PM MDT | Special Weather Statement | EPZ | Otero | 48 min |
| Jun 4, 5:08 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 52 min |
| Jun 4, 5:38 PM MDT | Flash Flood Warning | EPZ | Otero | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.